Advertisement

On the continuity of solutions to doubly singular parabolic equations

  • Qifan LiEmail author
Article
  • 35 Downloads

Abstract

This paper considers certain quasilinear parabolic equations with one singularity which occurs in the time derivative. A model equation is
$$\begin{aligned} \partial _t\beta (u)-{\text {div}}|Du|^{p-2}Du\ni 0, \end{aligned}$$
where \(\beta :{\mathbb {R}}\rightarrow {\mathbb {R}}\) is monotonically increasing and discontinuous at the origin. We show that bounded weak solutions are locally continuous in the range
$$\begin{aligned} 2-\varepsilon _0\le p<2, \end{aligned}$$
provided that \(\varepsilon _0>0\) is sufficiently small, and the continuity is stable as \(p\rightarrow 2\).

Keywords

Two-phase Stefan problem Singular parabolic equations Phase transition 

Mathematics Subject Classification

Primary 35R05 35R35 35D30 Secondary 35K59 35K92 

Notes

Acknowledgements

The author wishes to thank Eurica Henriques, Peter Lindqvist, Irina Markina and José Miguel Urbano for the valuable discussions. The author would also like to thank the referees for providing helpful comments to improve the manuscript.

References

  1. 1.
    Alkhutov, YuA, Zhikov, V.V.: Hölder continuity of solutions of parabolic equations with variable nonlinearity exponent. (Translated from Trudy Seminara imeni I. G. Petrovskogo, No. 28, Part I, pp. 8-74, 2011)(Translated from Trudy Seminara imeni I. G. Petrovskogo, No. 28, Part I, pp. 8–74, 2011). J. Math. Sci. (N. Y.) 179, 347–389 (2011)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Caffarelli, L.A., Evans, L.C.: Continuity of the temperature in the two-phase Stefan problem. Arch. Ration. Mech. Anal. 81, 199–220 (1983)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Chen, Y.Z., DiBenedetto, E.: On the local behaviour of solutions of singular parabolic equations. Arch. Ration. Mech. Anal. 103, 319–345 (1988)CrossRefGoogle Scholar
  4. 4.
    DiBenedetto, E.: Continuity of weak solutions to certain singular parabolic equations. Ann. Mat. Pura Appl. 130, 131–176 (1982)MathSciNetCrossRefGoogle Scholar
  5. 5.
    DiBenedetto, E.: Degenerate Parabolic Equations. Springer, New York (1993)CrossRefGoogle Scholar
  6. 6.
    Henriques, E., Urbano, J.M.: On the Doubly singular equation \(\gamma (u)_t=\Delta _pu\). Commun. Partial Differ. Equ. 30(5–6), 919–955 (2005)CrossRefGoogle Scholar
  7. 7.
    Ladyzhenskaya, O.A., Solonnikov, V.A., Uraltseva, N.N.: Linear and Quasilinear Equations of Parabolic Type, vol. 23. American Mathematical Society, Providence (1968)CrossRefGoogle Scholar
  8. 8.
    Rodrigues, J.F.: Variational methods in the Stefan problem. In: Visintin, A. (ed.) Phase Transitions and Hysteresis. Lecture Notes in Mathematics, vol. 1584, pp. 147–212. Springer, Berlin (1994)CrossRefGoogle Scholar
  9. 9.
    Urbano, J.M.: A free boundary problem with convection for the \(p\)-Laplacian. Rend. Mat. Appl. 17, 1–19 (1997)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Urbano, J.M.: Continuous solutions for a degenerate free boundary problem. Ann. Mat. Pura Appl. 178, 195–224 (2000)MathSciNetCrossRefGoogle Scholar

Copyright information

© Fondazione Annali di Matematica Pura ed Applicata and Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of Mathematics, School of SciencesWuhan University of TechnologyWuhanPeople’s Republic of China

Personalised recommendations